MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM

NIHON KOHDEN CORPORATION CNS-9700A; CENTRAL MONITOR SYSTEM
Model Number CNS-9700A
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Application Program Problem (2880); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that their central nurse's station (cns) is frozen and that they cannot use their mouse or the touchscreen.No harm or injury was reported.
 
Additional Manufacturer Narrative
Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the central nurse's station (cns) was frozen, and the mouse and touchscreen were not working.No patient harm was reported.Investigation summary: the report of cns freezing was resolved when the customer performed a hard reset on the cns.As no devices were returned for evaluation relating to this event, the reported issue could not be duplicated nor confirmed.As such, a root cause cannot be determined.The cns freezing is commonly a symptom of failing internal components, commonly the hdds.The hdds are electronic components that may deteriorate through time and may wear from continual use.Possible causes of failure include mechanical failure from improper use/handling, corruption of the files from abnormal shutdowns, viruses, or power issues.Other possible causes of the issue are power surges/interruptions and wear and tear.Any events that involve fluctuations and changes in the voltage such as power outages and generator tests may damage the hdds.Fluid intrusion, dust accumulation, or a lack of maintenance on fans, air intakes, and other components may lead to overheating of the hard drive and subsequent failure.When hard drives fail, this failure can manifest in different ways.There can be an error message (e.G., "hdd access error," "ssd access error," "ssdx error," "threshold breach"), or the device may reboot, display a blue failure screen, or the device screen could "freeze." the unit may sometime then restart, or the device may need to have the hard drive replaced.Sometimes the unit can be rebuilt by the backup disk (i.E., the system has redundant array of independent disks (raid), which puts multiple hard drives together to improve performance).Nk will continue to monitor and trend similar complaints.Due to the age of the device and lack of servicing history, the cns was likely failing due to hdd failure as a result of wear and tear.
 
Event or Problem Description
The customer reported that the central nurse's station (cns) was frozen, and the mouse and touchscreen were not working.No harm or injury was reported.

Brand Name
CNS-9700A
Common Device Name
CENTRAL MONITOR SYSTEM
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key13030950
Report Number8030229-2021-02135
Device Sequence Number17241902
Product Code MHX
UDI-Device Identifier04931921000663
UDI-Public04931921000663
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K023475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-9700A
Device Catalogue NumberMU-971RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2021
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown